MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 6.0X20 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246020W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82195724 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 014¿ 6.0 x 20 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter burst and did not blow under pressure.There was no reported patient injury.The device was stored properly according to the instructions for use (ifu).There was no difficulty while removing the device from the hoop, removing the protective balloon cover, or removing the stylet and any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The target lesion was noted to have a little calcification and the vessel had some tortuosity.The device was not being used to treat a chronic total occlusion (cto).The inflation device was filled with a contrast/saline ratio of 1:1 and that same inflation device was used successfully with other devices.No resistance/friction was noted while advancing the balloon through the rotating hemostatic valve and there was no resistance experienced while advancing through the guide catheter.The balloon catheter was advanced through the vessel and crossed the lesion without difficulty.The balloon catheter was never in an acute bend.The catheter never kinked while being used.The device was removed from the patient intact (in one piece) and the case was completed after using another aviator.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the 014¿ 6.0 x 20 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter burst and did not blow under pressure.There was no reported patient injury.The device was stored properly according to the instructions for use (ifu).There was no difficulty while removing the device from the hoop, the protective balloon cover, stylet or any of the sterile packaging components.There were no kinks, or any other damages noted prior to inserting the device into the patient.The device was prepped normally and was able to maintain negative pressure.The target lesion was noted to have a little calcification and the vessel had some tortuosity.The device was not being used to treat a chronic total occlusion (cto).The inflation device was filled with a contrast/saline ratio of 1:1 and that same inflation device was used successfully with other devices.No resistance/friction was noted while advancing the balloon through the rotating hemostatic valve and there was no resistance experienced while advancing through the guide catheter.The balloon catheter was advanced through the vessel and crossed the lesion without difficulty.The balloon catheter was never in an acute bend.The catheter never kinked while being used.The device was removed from the patient intact (in one piece) and the case was completed after using another aviator.One product was returned for analysis.A non-sterile aviator plus.014 6.0x20 142cm balloon catheter was received for analysis inside a clear plastic bag.Per visual analysis, no anomalies observed.Per functional analysis, balloon inflation test was performed; a lab sample inflator/deflator device filled with water was attached to the inflation lumen and positive pressure was applied to the unit.The balloon was inflated, and pressure was maintained as expected.No anomalies found.A product history record (phr) review of lot 82195724 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.It is likely procedural factors and handling of the device, contributed to the event reported by the customer.Per functional analysis, the balloon was inflated with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 6.0X20 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12572750
Report Number9616099-2021-04908
Device Sequence Number3913660
Product Code LIT
UDI-Device Identifier20705032005903
UDI-Public(01)20705032005903(17)230531(10)82195724
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number4246020W
Device Catalogue Number4246020W
Device Lot Number82195724
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.